Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 447, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 28, 2008, 10:08 PM CDT for Crawford County, Iron County, Washington County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2008, 10:08 PM CDT (03:08 UTC)
- Expired
- Aug 28, 2008, 10:45 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Crawford County, MO, Iron County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3067 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 290308
SVRLSX
MOC055-093-221-290400-
/O.NEW.KLSX.SV.W.0447.080829T0308Z-080829T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1008 PM CDT THU AUG 28 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
IRON COUNTY IN SOUTHEAST MISSOURI
* UNTIL 1100 PM CDT
* AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF STEELVILLE...AND WAS MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHERRYVILLE...
DAVISVILLE...
COURTOIS...
VIBURNUM...
BIXBY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3753 9065 3759 9078 3760 9078 3761 9116
3762 9117 3769 9117 3770 9132 3778 9133
3779 9153 3821 9154 3802 9071
TIME...MOT...LOC 0307Z 296DEG 19KT 3790 9140
$$
GKS1 follow-up statement
000
WWUS53 KLSX 290345
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CDT THU AUG 28 2008
MOC055-093-221-290354-
/O.CAN.KLSX.SV.W.0447.000000T0000Z-080829T0400Z/
IRON MO-WASHINGTON MO-CRAWFORD MO-
1044 PM CDT THU AUG 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD...WASHINGTON AND IRON
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT FOR CRAWFORD AND WASHINGTON
COUNTIES UNTIL 1 AM CDT.
LAT...LON 3753 9065 3759 9078 3760 9078 3761 9116
3762 9117 3769 9117 3770 9132 3778 9133
3779 9153 3821 9154 3802 9071
TIME...MOT...LOC 0344Z 296DEG 19KT 3781 9118
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 6:04 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 28, 6:04 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 604 PM CDT THU AUG 28 2008 .DISCUSSION... /114 PM CDT THU AUG 28 2008/ LEFTOVERS FROM MCS CONTINUE TO SLOWLY ADVECT SOUTH ACROSS EXTREME EASTERN MISSOURI AND WESTERN ILLINOIS EARLY THIS AFTERNOON. THIS HAS HELD TEMPERATURES BACK ACROSS WEST CENTRAL ILLINOIS AND BACKED WINDS TO THE EAST. BELIEVE THIS AREA OF CONVECTION WILL CONTINUE TO MOVE SOUTH ACROSS SOUTHWEST ILLINOIS THIS AFTERNOON...BEFORE MORE CONVECTION DEVELOPS LATER THIS AFTERNOON ALONG THE COLD FRONT THAT IS CURRENTLY POSITIONED TO OUR NORTHWEST. IN FACT...ATMOSPHERE CONTINUES TO DESTABILIZE ACROSS THE WESTERN HALF OF THE CWA WITH DEWPOINTS RISING INTO THE LOWER 70S AND TEMPERATURES NEAR 90 DEGREES. DEEP LAYER SHEAR OF 30KT WILL KEEP PRIMARY MODE OF CONVECTION MULTICELL...THEREFORE LARGE HAIL AND DAMAGING WINDS WILL BE THREATS WITH THUNDERSTORMS THAT BECOME SEVERE. WILL HAVE TO CAREFULLY WATCH STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY LAYED OUT ACROSS THE CWA...ENHANCED STORM RELATIVE HELICITY COULD AID IN TORNADOGENESIS. CONVECTION SHOULD WEAKEN LATE THIS EVENING WITH LOSS OF DIURNAL INSTABILITY...AS FRONT PROGRESSES THROUGH THE REMAINDER OF THE CWA. A BEAUTIFUL HOLIDAY WEEKEND LOOKS TO BE IN THE OFFING AS HIGH PRESSURE BUILDS ACROSS THE MIDWEST. MOSTLY SUNNY CONDITIONS AND VERY COMFORTABLE TEMPERATURES/HUMIDITY CAN BE EXPECTED AS WE CLOSE OUT ANOTHER SUMMER VACATION SEASON. THE CENTER OF HIGH PRESSURE WILL GRADUALLY MOVE TO THE EAST OF THE AREA BY MONDAY WITH TEMPERATURES MODERATING TO SEASONAL NORMALS AND HUMIDITY SLOWLY BUILDING BACK INTO THE AREA. TEMPERATURES IN THE UPPER 80S TO NEAR 90 DEGRESS SHOULD BE THE RULE MONDAY AND TUESDAY. MANY QUESTIONS REMAIN IN THE EXTENDED AS HURRICANE GUSTAV WILL SURELY SLOW DOWN THE MEAN FLOW ACROSS THE UNITED STATES NEXT WEEK. EXPECT IT TO DELAY THE PROGRESSION OR STALL THE SHORTWAVE/FRONT THAT APPROACHES OUR CWA ON WEDNESDAY. CURRENT INDICATIONS ARE THAT THE REMNANTS OF THE TROPICAL SYSTEM WILL THEN MOVE DIRECTLY ACROSS OUR CWA. HEAVY RAIN AND FLOODING WILL CERTAINLY BE POSSIBLE NEXT THURSDAY/FRIDAY IF THIS SCENARIO IS CORRECT. STAY TUNED CVKING && .AVIATION... /530 PM CDT THU AUG 28 2008/ FOR THE 00Z TAFS...CDFNT CURRENTLY EXTDG FM WI SW THRU NWRN MO TO THE TX PNHDL WL MOVE SEWD THRU THE CWA TGT. NUMEROUS TSRA HAVE DVLPD ALONG THIS FNT FM NR MKC TO NR IRK ATTM. THIS TSRA ACTIVITY WILL SHIFT SEWD WITH THE CDFNT. TSRA SHOULD MOVE THRU UIN AND COU FM 01-05Z...AND THRU STL/SUS FM 03-07Z FRI. THE SLY SFC WNDS WILL VEER ARND TO A NWLY DIRECTION TGT AFTER PASSAGE OF THE CDFNT. THE CDFNT SHOULD MAKE IT DOWN TO THE STL METRO AREA ARND 06-07Z FRI. ALTHOUGH THE SFC DWPTS WILL BE LOWERING BHND THE CDFNT FOG MAY DVLP IN UIN AND COU LT TGT AND EARLY FRI MRNG WITH A CLRG SKY AND SATURATED GROUND FM THU EVNG RAINFALL. CLOUD CVR IN STL/SUS WILL PROBABLY NOT SCT OUT TIL AFTER SUNRISE FRI MRNG. SFC WNDS WL BE NLY ON FRI AS A SFC RDG BLDS SEWD THRU THE CWA BHND THE CDFNT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 28, 2:53 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 253 PM CDT THU AUG 28 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 253 PM CDT THU AUG 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THESE THUNDERSTORMS WILL BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY ACROSS SOUTHERN MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Aug 28, 8:50 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ST. PETERS 38.78N 90.61W
08/28/2008 ST. CHARLES MO PUBLIC
MATURE MAPLE TREE SPLIT BY HIGH WINDS. NEAR
INTERSECTION OF MID RIVERS AND WILLOTT
&&
EVENT NUMBER LSX0800927
TRUETTLocal storm report, Aug 28, 9:00 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST ST. PETERS 38.78N 90.61W
08/28/2008 E70 MPH ST. CHARLES MO NWS EMPLOYEE
60 TO 70 MPH GUSTS
&&
EVENT NUMBER LSX0800928
MILLERLocal storm report, Aug 28, 9:23 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 3 SE CUBA 38.03N 91.36W
08/28/2008 M1.00 INCH CRAWFORD MO LAW ENFORCEMENT
FROM MISSOURI STATE HIGHWAY PATROL
&&
EVENT NUMBER LSX0800929
TRUETTLocal storm report, Aug 28, 9:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST DE SOTO 38.14N 90.56W
08/28/2008 E50 MPH JEFFERSON MO TRAINED SPOTTER
45 TO 50 MPH GUSTS WITH 4 INCH LIMBS DOWN
&&
EVENT NUMBER LSX0800930
MILLERLocal storm report, Aug 28, 9:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 3 N CADET 38.03N 90.69W
08/28/2008 WASHINGTON MO TRAINED SPOTTER
LARGE LIMBS BLOWN DOWN ON HIGHWAY E. ALUMINUM OFF
SHEDS.
&&
EVENT NUMBER LSX0800931
BRITTLocal storm report, Aug 28, 10:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1008 PM CDT THU AUG 28 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 7 SW STEELVILLE 37.90N 91.45W
08/28/2008 M0.75 INCH CRAWFORD MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0800932
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe | 45 min |
| Aug 28, 7:07 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Pike, Ralls | 53 min |
| Aug 28, 7:21 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Gasconade, Lincoln, Montgomery, Osage and 1 more | 39 min |
| Aug 28, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Aug 28, 7:47 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Lincoln, Montgomery, Pike and 2 more | 43 min |
| Aug 28, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 41 min |
| Aug 28, 11:51 PM CDT | Flash Flood Warning | LSX | Crawford | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.